MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM
Model Number BN PROSPEC SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range at the time of the event.The issue was limited to the initial sample determination for free light chains, type lambda (flc lambda) for one patient sample.There are no reports of other samples affected.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely low free light chains, type lambda (flc lambda) result was obtained on a patient sample on a bn prospec system using n latex flc lambda reagent.The discordant result was not reported to the physician(s).The electrophoresis for the affected sample showed a higher result, so the sample was rerun two times for flc lambda on the bn prospec system three days later, once using a 1:100 and once using a 1:400 dilution, recovering higher.The result obtained using the 1:400 dilution was reported, as the correct result, to the physician(s).Three days later, the sample was rerun four more times for flc lambda on an atellica neph 630 system, once using 1:20 dilution, once using a 1:100 dilution, and twice using a 1:400 dilution, also recovering higher and matching the higher repeat result obtained on the bn prospec system.A new sample from the same patient was run three times for flc lambda on the atellica neph 630 system, once using 1:20 dilution, once using a 1:100 dilution, and once using a 1:400 dilution, matching the higher results from the previous sample.None of the results from the atellica neph 630 system were reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low flc lambda result.

Brand Name
BN PROSPEC SYSTEM
Common Device Name
BN PROSPEC SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key12252028
Report Number9610806-2021-00053
Device Sequence Number19730381
Product Code JZW
UDI-Device Identifier00630414002736
UDI-Public00630414002736
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K001647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBN PROSPEC SYSTEM
Device Catalogue Number10465217
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2021
Initial Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1